Pacific Journal of Mathematics

Multiple harmonic series.

Michael E. Hoffman

Article information

Source
Pacific J. Math. Volume 152, Number 2 (1992), 275-290.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
http://projecteuclid.org/euclid.pjm/1102636166

Zentralblatt MATH identifier
0763.11037

Mathematical Reviews number (MathSciNet)
MR1141796

Subjects
Primary: 11M06: $\zeta (s)$ and $L(s, \chi)$
Secondary: 40A05: Convergence and divergence of series and sequences

Citation

Hoffman, Michael E. Multiple harmonic series. Pacific J. Math. 152 (1992), no. 2, 275--290. http://projecteuclid.org/euclid.pjm/1102636166.


Export citation

References

  • [4] Partial proof of the duality conjecture. We shall prove the duality conjecture for sequences (i9 1, ... , 1) with i\ > 1. We use the following theorem of L. J. Mordell [6]. THEOREM 4.1 (Mordell). For positive integer k and any a> --k, y! =fc,f (-'(a-i\ >,i 2*(i + + * + )"^j /!(/+ 1)*+* \iJ' th ^ 1 From this we deduce the following result.
  • [5] Evidence for the conjectures. Forthecomputations of thissec- tion, thefollowing result will be useful. THEOREM 5.1. Let i\, i2, ... , ik be any sequence of positive inte- gers with i\ > 1. Then k i-2 A(ii,.,i-i,i-J,J+l,i+i,..,ik) \<l<kj=O Proof.Bymultiplying series, we have (1)A(i + l, i2,...,ik) +A{iu1, 2, ... , ik) + A{i, i2+ 1 ,... , ik) + ''' +Ah , *2> . - > * * , 1) ^ 2- - - ^7
  • [1] Bruce C. Berndt, Ramanujars Notebooks, Part I, Springer-Verlag, New York, 1985.
  • [2] L. Euler, Medtationes circasingulare serierum genus, Novi Comm. Acad. Sci. Petropol, 20 (1775), 140-186. Reprinted in "Opera Omnia", ser. I, vol. 15, B. G. Teubner, Berlin, 1927, pp. 217-267.
  • [3] P. H. Fuss (ed.), Correspondence Mathematique et Physiquede quelques clebres Gometres (Tome 1), St. Petersburg, 1843.
  • [4] K. Ireland and M. Rosen, A ClassicalIntroduction to Modern Number Theory, Springer-Verlag, New York, 1982. Chap. 15.
  • [5] C. Moen, Sums of multiple series,preprint.
  • [6] L. J. Mordell, On the evaluation of some multiple series,J. London Math. Soc, 33 (1958), 368-371.
  • [7] R. Sita Ramachandra Rao and M. V. Subbarao, Transformation formulae for multiple series,Pacific J. Math., 113 (1984), 471-479.
  • [8] G. T. Williams, A new method of evaluating (2n), Amer. Math. Monthly, 60 (1953), 19-25.